New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

susie_sassafrass
Regular Member


Date Joined Jun 2010
Total Posts : 317
   Posted 8/23/2010 7:59 AM (GMT -6)   
In the past two weeks, I have fallen twice while trying to get out of my chair.   Do you think its related to all the meds I take for ESLD or just a result of my ongoing fatigue from the liver disease.  I have not broken anythng but my arms and legs are very bruised and I am afraid I may break something as I have osteopenia due  to long term prednisone  use.  I am not scheduled to see my hepatologist until December perhaps I should mention it to the pre transplant nurse??
 
Susie

DGinSD
Forum Moderator


Date Joined Apr 2007
Total Posts : 843
   Posted 8/23/2010 9:30 AM (GMT -6)   

Hi Susie,

I definitely think you should mention it do your Hep doc even if you just call and leave a message.  Are you dizzy as well?  Or is it a weakness type feeling before you fall?  Why are you on long term pred?  I'm sorry if you mentioned it before and I can't remember.


Dany
 
Diagnosed with AIH January 2007,
CMV (cytomegalovirus) June 2008
Raynaud's February 2010
meds: Azathioprine 100mg, Ursodiol 250mg BID
 
 

susie_sassafrass
Regular Member


Date Joined Jun 2010
Total Posts : 317
   Posted 8/23/2010 10:44 AM (GMT -6)   
I take 5mg of prednisone daily because of my giant cell hepatitis.  I also am taking 50mg of spironolactone, 40 mg of furosemine, 1200mg of Xifaxian, 20 meq of potassium, 30 mg. of propranolol.
 
Susie
 
I also take 50mg. of nitrofurantoin at night to prevent uti's.

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 8/23/2010 3:45 PM (GMT -6)   
Susie, long-term use of Prednisone puts you at risk for tiny stress fractures and also for a condition known as osteonecrosis (bone death.) This shows up in the large joints, such as hips, ankles, shoulders, knees, and wrists. The first symptom I had of ON was tripping twice while stepping up on a curb and again going up some stairs. I thought at the time that it was neurological. Shortly after these falls, I started having knee pain, so I had x-rays and found that my knees were okay but that I had osteonecrosis of the hips and was having referred pain to my knee. I had to have bilateral hip replacements (and 3 revisions, since Shands screwed up the initial replacements.) Prednisone is the greatest risk factor for ON. With me, they think it was heavy drinking over 2 decades. So that's the first thing that came to mind when you said Prednisone and falling. Of course, it could be something else. Regardless, do contact your hepatologist. I would also request hip and knee x-rays to rule out ON.

Good luck and let us know what happens!

Hugs,
Connie
hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland

**David**
Veteran Member


Date Joined Nov 2009
Total Posts : 3708
   Posted 8/23/2010 4:30 PM (GMT -6)   
Here's another possibility that happened to me. I had lowered blood pressure from some of my meds, several of which, you are taking. Standing up too quickly made me faint on several occasions and on others I fell. Eventually, I learned to slowly stand, while holding on to a stationary object. Even then, there were a few, almost falls.
"No good deed goes unpunished."

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 8/23/2010 6:40 PM (GMT -6)   
What David is referring to is orthostatic hypotension...another possibility.

Hugs,
Connie
hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, June 24, 2017 4:41 PM (GMT -6)
There are a total of 2,830,278 posts in 310,661 threads.
View Active Threads


Who's Online
This forum has 152756 registered members. Please welcome our newest member, Babs777.
432 Guest(s), 5 Registered Member(s) are currently online.  Details
alephnull, island time, Girlie, lin14534, lapilot


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer